MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® C&S PRESERVATIVE URINE TUBE; TRANSPORT CULTURE MEDIUM

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® C&S PRESERVATIVE URINE TUBE; TRANSPORT CULTURE MEDIUM
Catalog Number 364951
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.Device manufacture date: unknown.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that erroneous results occurred with a bd vacutainer® c&s preservative urine tube.The following information was provided by the initial reporter, "we are simply trying to rule out contamination issues by eliminating the tubes.There is no foundation for the inquiry¿ just simply asking if anything has been identified or reported to bd, to simply rule the tubes out as the reason for high contamination rates.We were a part of a study in the past where we identified something with the plates we were using, because of the results we were seeing, so we notified the vendors and then found out there was an issue with the plates that we weren¿t made aware of.So let¿s see what bd reports¿ maybe it will be nothing.But that will help us rule the tubes out.And that¿s really all we¿re trying to do here.".
 
Event or Problem Description
It was reported that erroneous results occurred with a bd vacutainer® c&s preservative urine tube.The following information was provided by the initial reporter, "we are simply trying to rule out contamination issues by eliminating the tubes.There is no foundation for the inquiry just simply asking if anything has been identified or reported to bd, to simply rule the tubes out as the reason for high contamination rates.We were a part of a study in the past where we identified something with the plates we were using, because of the results we were seeing, so we notified the vendors and then found out there was an issue with the plates that we weren¿t made aware of.So let¿s see what bd reports maybe it will be nothing.But that will help us rule the tubes out.And that¿s really all we¿re trying to do here.".
 
Additional Manufacturer Narrative
Investigation: investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Additionally, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.Bd technical services conducted troubleshooting with the customer, and communicated that there are no known issues with this specific catalog number.The customer has indicated that they consider this matter to the resolved.Investigation conclusion: as no samples or photos were received for evaluation, the customer's indicated failure mode was not observed by bd.Root cause description: as there was no sample or photo available for evaluation, a root cause could not be determined.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® C&S PRESERVATIVE URINE TUBE
Common Device Name
TRANSPORT CULTURE MEDIUM
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8654971
Report Number1917413-2019-01543
Device Sequence Number16706121
Product Code JSM
UDI-Device Identifier50382903649513
UDI-Public50382903649513
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K024240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number364951
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;